Alert archive / Nebraska / High Wind Warnings in 2020

High Wind Warning 29, NWS Cheyenne, WY

June 8, 20204 counties in Nebraska

NWS Cheyenne, WY issued this high wind warning at Jun 8, 2020, 5:02 PM MDT for 4 counties in Nebraska. It took effect at Jun 9, 2020, 12:00 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2020, 5:02 PM MDT (23:02 UTC)
In effect from
Jun 9, 2020, 12:00 AM MDT
Expired
Jun 9, 2020, 2:08 PM MDT
In force
14 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS75 KCYS 082302
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
502 PM MDT Mon Jun 8 2020

NEZ020-021-054-055-091200-
/O.NEW.KCYS.HW.W.0029.200609T0600Z-200609T2100Z/
Banner County-Morrill-Kimball County-Cheyenne-
Including the cities of Harrisburg, Angora, Bridgeport, Bayard, 
Redington, Kimball, Brownson, and Sidney
502 PM MDT Mon Jun 8 2020

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
TUESDAY...

* WHAT...North winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Banner County, Morrill, Kimball County and Cheyenne 
  Counties.

* WHEN...From midnight tonight to 3 PM MDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Dangerous crosswinds on Interstate 80 from
  Lodgepole to Kimball. Significant blowoff or blow over risk. Travel
  will be difficult especially for lightweight, high profile 
  vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
2 follow-up statements
986 
WWUS75 KCYS 090836
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
236 AM MDT Tue Jun 9 2020

NEZ020-021-054-055-092100-
/O.CON.KCYS.HW.W.0029.000000T0000Z-200609T2100Z/
Banner County-Morrill-Kimball County-Cheyenne-
Including the cities of Harrisburg, Angora, Bridgeport, Bayard, 
Redington, Kimball, Brownson, and Sidney
236 AM MDT Tue Jun 9 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...North winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Banner County, Morrill County, Kimball County and
  Cheyenne County.

* WHEN...Until 3 PM today.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Dangerous crosswinds on Interstate 80 
  from Lodgepole to Kimball. Significant blowoff or blow over 
  risk. Travel will be difficult especially for lightweight, 
  high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

Rubin
479 
WWUS75 KCYS 092008
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
208 PM MDT Tue Jun 9 2020

NEZ020-021-054-055-092115-
/O.CAN.KCYS.HW.W.0029.000000T0000Z-200609T2100Z/
Banner County-Morrill-Kimball County-Cheyenne-
Including the cities of Harrisburg, Angora, Bridgeport, Bayard, 
Redington, Kimball, Brownson, and Sidney
208 PM MDT Tue Jun 9 2020

...HIGH WIND WARNING IS CANCELLED...

North to northwest winds sustained at 25 to 35 mph with occasional
gusts to 50 mph will continue through late this afternoon. The threat
for high winds has ended, and the High Wind Warning for much of the
southern Nebraska Panhandle is cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 8, 2:55 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 8, 2:55 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
255 PM MDT Mon Jun 8 2020

.SHORT TERM...(This evening through Tuesday night)
Issued at 256 PM MDT Mon Jun 8 2020

Interesting forecast overnight into Tuesday as a potent upper
level system moves across the region, bringing rain and a few
storms, winds, and even some accumulating snows. Currently seeing
a persistent band of showers and a few embedded tstms over se Wy
mainly across eastern Albany county. Expect this area to expand
through this evening as the upper level system moves into Colorado
and cuts off an upper low near the 4 corners area. Meanwhile a
strong cold front will sweep across the CWA this evening with
pretty gusty winds behind it for a time. Snow levels will drop to
about 7500 feet overnight and still looks like several inches of
snow may accumulate by morning over the Snowys as well as the I-80
summit area, so current advys look in good shape. Snow amounts
nudged down a bit but not significantly changed.

The low pressure system will move into the central plains Tuesday
with the pcpn ending over most of the CWA by Tuesday afternoon.
Will still need to watch for the potential for strong winds
especially over the southern Panhandle though it still appears the
winds will be limited by rain and cooler temps. Still some gusts
over 50 mph possible. Winds will ease Tuesday evening setting up
for a clear but chilly night with patchy frost possible in some
higher valleys.

.LONG TERM...(Wednesday through Monday)
Issued at 256 PM MDT Mon Jun 8 2020

Dry and warmer conditions return for Weds through Friday as upper
ridging builds over the Rocky mtn chain and slips east over the
CWA. The warm conditions will persist through the weekend with
chances for convection returning as the upper flow turns swly
ahead of the next upper trough that will move over the Pacific NW.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1143 AM MDT Mon Jun 8 2020

Currently, mostly clear skies across area terminals with VFR
conditions. Heading into this evening, conditions will worsen as
widespread precipitation begins the develop around 23z along and
east of the Laramie Range with a passing disturbance. Widespread
rain showers will result in ceilings dropping to at least MVFR
levels beginning after 03z. Farther east, isolated thunderstorms
will develop between 02z-05z near KSNY, KAIA, and possibly KCDR.
Strong outflow winds and hail are possible with these storms in
addition to reducing visibility in the heaviest rainfall. Rain
showers will remain in place across NE Panhandle terminals through
Tuesday morning. Additionally, KSNY will see strong winds around
45 kts overnight into Tuesday morning on the back side of this
system.

&&

.FIRE WEATHER...
Issued at 256 PM MDT Mon Jun 8 2020

A low pressure system and associated cold front will move across
the region tonight into Tuesday bringing widespread wetting rain
with even some snow over the mountains mostly tonight into Tuesday
morning. It will be pretty windy tonight and Tuesday over the
plains. The system will move away during the day Tuesday with
warmer and mainly dry weather making a return for the rest of the
week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory from 6 PM this evening to noon MDT
     Tuesday for WYZ114-116.

NE...None.
&&

SHORT TERM...RE
LONG TERM...RE
AVIATION...MB
FIRE WEATHER...RE
Hazardous weather outlook, Jun 8, 6:31 AM MDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
631 AM MDT Mon Jun 8 2020

WYZ103-112-114-116-091245-
North Laramie Range-Sierra Madre Range-Snowy Range-
South Laramie Range-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Accumulating snow is possible at elevations above 7500 feet this
evening and overnight, along with wind gusts in excess of 50 MPH.
Travel could become hazardous due to icy, snow covered roads and
low visibility. This combined with wind chills in the teens and
single digits will make outdoor recreation hazardous to anyone
caught unprepared.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Periods of strong winds up to 55 MPH are expected to persist
through Tuesday.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

WYZ106-110-115-117-091245-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-Laramie Valley-
South Laramie Range Foothills-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms are possible this afternoon and early evening. A few
may contain gusty winds.

Rain may mix with or change entirely to snow for areas adjacent to
the mountains overnight. Some minor accumulations cannot be ruled
out above 6500 feet elevation through Tuesday morning.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

WYZ104-105-109-111-113-091245-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms are possible this afternoon and early evening. A few
may contain gusty winds.

Temperatures will fall into the mid 30s for areas west of the
Laramie Range tonight. Patchy frost is possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

NEZ020-021-054-055-WYZ118-119-091245-
Banner County-Morrill-Kimball County-Cheyenne-
Central Laramie County-East Laramie County-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms are expected this afternoon and evening. A few
storms may be strong to locally severe, with damaging wind gusts
in excess of 60 MPH the primary hazard.

Winds will increase this evening and become strong overnight.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Periods of strong winds up to 55 MPH will persist through Tuesday.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

NEZ002-003-019-095-096-WYZ101-102-107-108-091245-
Dawes-Box Butte-Scotts Bluff County-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-
631 AM MDT Mon Jun 8 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming and southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms are possible this afternoon and early evening. A few
may contain gusty winds.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotters are encouraged to report adverse weather conditions to
the National Weather Service in Cheyenne.

Nearby

High Wind Warnings in Nebraska, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.